Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fibroids and endometriosis
Sep 9, 2012

I am living with HIV and I had a ceasarean birth in June 2011,seven months later i had a laparascocpy because the gynae diagnosed me with endometriosis.After laparascopy i still have pains on my right side which stretches to the back as well as a brown discharge for days after my periods.I consulted the gp and he discoverd i also have a fibroid of 6x8 cm in size.I consulted the local hospital and it was confirmed i have a fibroid.I would like to know if the pain is caused by endometriosis or fibroids.Im scheduled for another operation of cutting the fibroid in 4 days time and do not know whether i should only have the fibroids cut or should i do hysterectomy as i believe i will not have endometriosis as well as fibroids anymore.To add on this ,i dont want kids anymore and i wont have to worry about cervical cancer.Do you think is advisable to remove the womb (keep the ovaries)at the age of 32 based on my hiv status,1 fibroid and endometriosis?To your experience do you think removing the uterus will have negative effects in the future?Will my sex life change?Im on Lamzid and aluvia

Response from Dr. Holodniy

Sounds like you have thought about this a fair amount. It is a difficult question to answer as to what is the right approach. Its also hard to put it all together as to what may be causing the pain. Both fibroids and endometriosis can cause pain by themselves. If only the fibroid is removed, you could still be left with pain as a result of the endometriosis. I think it is best to have that discussion with the gynecologist or surgeon who will be performing the procedure.



Previous
Various concerns on HIV medication?
Next
CD4 drop. A cause for concern?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement